Welcome, Guest
Username Password: Remember me

METHOTREXATE SENSITIVITY
(1 viewing) (1) Guest
  • Page:
  • 1

TOPIC: METHOTREXATE SENSITIVITY

METHOTREXATE SENSITIVITY 15 Jan 2013 20:01 #1736521

  • janet
  • OFFLINE
  • MG Forum Junior
  • Posts: 125
  • Karma: 3
I DON'T WANT TO ALARM ANYONE WHO IS ON OR THINKING ABOUT GOING ON METHOTREXATE.

as I have posted previously I have been taking it uneventfully for 2 years now. On a Monday.

So on Christmas Eve I had dinner with friends and politely ate the fish course. had a rash on Christmas Day which i put down to fishy sensitivity.

On new Years Eve I was in Florida got a rash- put it down to the sunshine and it cleared up.

Last Monday got a rash on my face and back and thought it could 'slap cheek' which my niece had while we were away.

And now i have the same rash ... I called the MG nurse and she is arranging an urgent review while I am in IVIGing next week.

So My question is a) has anyone become sensitive like this and b) what is the alternative?
Azathioprine for 2 years had no tangible effect.

JXXXXX

Re: METHOTREXATE SENSITIVITY 16 Jan 2013 01:21 #1736524

  • dusty
  • OFFLINE
  • MG Forum Gold
  • Posts: 1437
  • Karma: 10
And now i have the same rash ... I called the MG nurse and she is arranging an urgent review while I am in IVIGing next week.


Good - and wise - re the urgent review. This website about methotrexate www.ucsfhealth.org/education/methotrexate/index.html says:

Methotrexate may cause a severe rash that can be life-threatening. If you develop a rash, blisters or a fever, call your doctor immediately.


(I understand that methotrexate can cause photosensitivity too, i.e. to the sun, but then your rash is still appearing out of the sun.)

CellCept (mycophenolate mofetil) is sometimes used as an alternative to azathioprine and methotrexate, but see www.ncbi.nlm.nih.gov/pmc/articles/PMC2646649/ (which might, of course, be a bit out of date as it was published in 2008, so there may be more case reports, research etc out there).

In it's 'infancy' for treating MG I believe, but there's also Rituximab (Rituxan) www.medpagetoday.com/MeetingCoverage/AAN/19555

Also, this information sheet also briefly mentions that cyclosporin and tacrolimus may be used/prescribed in MG www.ninds.nih.gov/disorders/myasthenia_g...yasthenia_gravis.htm I have a pen pal in Australia who has GMG and is on cyclosporin - It's so far (fingers crossed) working well for her, but her hair has gone curly whereas it used to be dead straight. (Nothing else in her regimen has changed in recent months, so the 'culprit' for the curly hair seems to be the cyclosporin.)
The following user(s) said Thank You: janet

Re: METHOTREXATE SENSITIVITY 16 Jan 2013 02:43 #1736527

  • Oops3
  • OFFLINE
  • MG Forum Senior
  • Posts: 207
  • Karma: 3
What you eat can definitely change your hair. Now if it would change mine back from that ugly grayish-brown.... ; )

Re: METHOTREXATE SENSITIVITY 16 Jan 2013 22:30 #1736542

  • janet
  • OFFLINE
  • MG Forum Junior
  • Posts: 125
  • Karma: 3
Thats really interesting. My hair went crazy curly when I started on the immune suppression.
so it could be steroids or azathioprine. Jx

Re: METHOTREXATE SENSITIVITY 17 Jan 2013 01:21 #1736544

  • dusty
  • OFFLINE
  • MG Forum Gold
  • Posts: 1437
  • Karma: 10
You're right, Janet - Most likely the aza...

This website www.skincareguide.com/article/lupus-eryt...cytotoxic-drugs.html says:

"Some patients even reported getting curly or wavy hair as a result of cytotoxic treatment."

The cytotoxic treatment/drugs listed that they are referring to are:

Cyclophosphamide
Azathioprine
Methotrexate
Last Edit: 17 Jan 2013 01:23 by dusty.
The following user(s) said Thank You: janet

Re: METHOTREXATE SENSITIVITY 17 Jan 2013 15:45 #1736565

  • janet
  • OFFLINE
  • MG Forum Junior
  • Posts: 125
  • Karma: 3
I love your links Dusty. I've been wondering for years what the heck happened to my hair. Jx
The following user(s) said Thank You: dusty

Re: METHOTREXATE SENSITIVITY 17 Jan 2013 18:36 #1736575

  • dusty
  • OFFLINE
  • MG Forum Gold
  • Posts: 1437
  • Karma: 10
My Australian friend said something about that the curls are due to the follicles being damaged (not dangerous or anything) - I'm not sure whether that was her guess or her neuro's explanation; will try to remember to ask her.

Guess it may save on perms!(?)

A friend's son used to have straight hair, but he used a lot of hair gel for years and years and his hair got curlier and curlier and when he stopped using it his hair stayed very curly. Years later said son went to a qualified trichologist about an unrelated scalp problem and he happened to mention about the straight to curly thing and the trichologist said that he had heard of that happening to some of his other patients; his theory was that the chemicals in the hair gel damaged/distorted the follicles...Could be true I guess.
Last Edit: 17 Jan 2013 18:38 by dusty.
  • Page:
  • 1
Time to create page: 0.69 seconds

© 2014   Myasthenia Gravis Association

Donate